Alert archive / South Dakota / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Sep 1, 2012, 10:06 AM CDT. It took effect at Sep 1, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2012, 10:06 AM CDT (15:06 UTC)
- In effect from
- Sep 1, 2012, 1:00 PM CDT
- Expired
- Sep 1, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS83 KFSD 011506 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 AM CDT SAT SEP 1 2012 .HOT AND DRY WEATHER FOR TODAY WILL BE ACCOMPANIED BY SLIGHTLY STRONGER WINDS AND SLIGHTLY MORE AFTERNOON LOWERING OF HUMIDITY THAN EARLIER EXPECTED IN THE MISSOURI RIVER AREA FROM CHAMBERLAIN TO PICKSTOWN. THESE SMALL DIFFERENCES WILL BE ENOUGH TO MEET RED FLAG CONDITIONS. AS TEMPERATURES WARM TO AROUND 100 DEGREES...HUMIDITY WILL DROP BELOW 20 PERCENT. SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH A FEW GUSTS TO 30 MPH. SDZ255-012315- /O.NEW.KFSD.FW.W.0016.120901T1800Z-120902T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 1006 AM CDT SAT SEP 1 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 255. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...NEAR 100. * LIGHTNING... * IMPACTS...ANY FIRES THAT IGNITE WILL SPREAD RAPIDLY. POSTPONE OUTDOOR BURNING. FIGHTING FIRES AT THE FLANKS IS RECOMMENDED IN RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
360 WWUS83 KFSD 020053 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT SAT SEP 1 2012 SDZ255-020200- /O.EXP.KFSD.FW.W.0016.000000T0000Z-120902T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 753 PM CDT SAT SEP 1 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 255... WITH COOLING TEMPERATURES AND RISING RELATIVE HUMIDITY VALUES THROUGH THE EVENING...RED FLAG CONDITIONS WILL EASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Sep 1, 5:14 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 1, 5:14 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 514 AM CDT SAT SEP 1 2012 .DISCUSSION.../ISSUED AT 314 AM CDT/ THE REMNANTS OF ISAAC CONTINUE TO TOSS HIGH LEVEL CLOUDINESS NORTH INTO NORTHWEST IOWA BUT THE EFFECTS OF THE UPSTREAM TROUGH OVER THE ROCKIES BEGINNING TO PUSH THIS ACTIVITY EAST. AS THIS WAVE MOVES INTO THE NORTHERN ROCKIES AND CANADA LOW PRESSURE WILL DEVELOP OVER THE WESTERN HIGH PLAINS OF THE DAKOTAS DRAWING A SOUTHEAST WIND ACROSS THE PLAINS. THESE WINDS MAY TURN JUST A BIT MORE SOUTHERLY IN CENTRAL SD...BUT MAINLY A SOUTHEAST WIND OF 10 TO 20 MPH IS EXPECTED...A LITTLE STRONGER IN CENTRAL SD. THE LOW LEVEL THERMAL FIELD IS A BIT WARMER THAN YESTERDAY SO WITH A DECENT AMOUNT OF SUNSHINE EXPECT HIGHS ABOUT 3 TO 5 DEGREES WARMER...SO AIMING FOR NEAR 100 AROUND CHAMBERLAIN TO THE UPPER 80S IN SOUTHWEST MN AND NORTHWEST IA. AS THIS TROUGH SWINGS THROUGH THE AREA SLIGHTLY MORE UNSTABLE AIR WILL MOVE INTO PLACE...BUT FOR NOW ANTICIPATING THAT THIS WILL BE WEST OF THE AREA THROUGH TONIGHT AND TOMORROW MORNING. BROAD AND RELATIVELY STRONG SOUTHERLY FLOW WILL BE IN PLACE THROUGH THE NIGHT SO FAIRLY WARM LOWS ARE EXPECTED...RANGING FROM THE LOWER 70S IN CENTRAL SD TO NEAR 60 AROUND THE SPENCER IA AREA. BY SUNDAY THE WEAK FRONT WILL MOVE INTO THE WESTERN CWA AND TOWARDS INTERSTATE 29 BY LATE AFTERNOON. MARGINAL INSTABILITY AND SHEAR COULD LEAD TOWARDS A COUPLE OF SEVERE STORMS BUT NOT EXPECTING A WIDESPREAD PROBLEM AND THUS POPS WILL CONTINUE TO BE IN THE 20 TO 40 RANGE. HIGH PRESSURE SETTLES IN ON MONDAY BUT TEMPERATURES WILL STILL BE ABOVE NORMAL. A LITTLE INSTABILITY IN THE SOUTH SO WILL ADD SOME LOW POPS TO THAT AREA. OVERALL WINDS WILL BE PRETTY LIGHT AND HUMIDITY LEVELS ABOUT AVERAGE SO A VERY NICE DAY WITH HIGHS MAINLY IN THE 80S. IN THE LATTER PERIODS(TUE/FRI)...LARGE BROADSCALE TROUGH OVER SOUTHERN CANADA WILL PLAY A BIG ROLE IN THE WEATHER DURING THIS TIME. TUESDAY LOOKS FAIRLY WARM AS A JET MAX WRAPS AROUND THE SOUTHERN END OF THE TROUGH...LIKELY SWINGING THROUGH A FEW SHOWERS AND THUNDERSTORMS. AFTER THIS THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH STRONG WESTERLY FLOW ALOFT IN PLACE WEDNESDAY AND THURSDAY THEN A TROUGH DUMBELLING AROUND THE MAIN LOW TO THE NORTH...WHICH COULD SWING SOME FAIRLY COOL TEMPERATURES IN THE TO AREA FRIDAY INTO THE WEEKEND. /08 && .AVIATION.../FOR THE 12Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED THROUGH 02/12Z. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE.
Hazardous weather outlook, Sep 1, 4:16 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 416 AM CDT SAT SEP 01 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 416 AM CDT SAT SEP 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... A VERY HIGH FIRE DANGER WILL EXIST ALONG AND WEST OF THE JAMES RIVER VALLEY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AFTERNOON AND SUNDAY EVENING...ESPECIALLY EAST OF THE JAMES RIVER AND NORTH OF INTERSTATE 90. A FEW OF THE STORMS COULD BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.